MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM DCP DRILL GUIDE NEUTRAL & LOAD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM DCP DRILL GUIDE NEUTRAL & LOAD
Model Number 322.21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown, the drill guide was found broken in sterile processing.The green portion of this drill guide will no longer stay inserted and attached to the handle.There was no patient involvement.This complaint involves one (1) device.This report is for (1) dcp-drill guide 2.7 f/neutral load position.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the complaint device dcp-drillguide 2.7 f/neutral+load was returned to cq west chester for investigation.The ball bearing along with the spring on the green drill sleeves were missing and this is causing the drill sleeves to come off its holder in the drill guide.The drill sleeves were discolored and almost the gold and green sleeves looked indistinguishable.No other defects were identified on the returned device.Document/specification review: since the date of manufacturing was not available, the current version of the drawing for the part was reviewed.Dimensional inspection: the components of the drill guide were missing and this is identified as a post manufacturing issue, hence a dimensional inspection was not performed.Complaint confirmed: the complaint condition of broken was not confirmed based on the investigation.Conclusion: the ball bearing and the spring on the drill guide is missing; causing the drill sleeve to fall off the guide, hence the overall complaint condition will be confirmed.A definitive assignable root cause cannot be identified from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Per franchise complaint product investigation procedure for complaints for which a non-manufacturing related probable cause has been identified no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM DCP DRILL GUIDE NEUTRAL & LOAD
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12321119
Report Number2939274-2021-04670
Device Sequence Number19908909
Product Code FZX
UDI-Device Identifier10886982190505
UDI-Public(01)10886982190505
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number322.21
Device Catalogue Number322.210
Device Lot Number1018041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1